Alert archive / Kansas / Dense Fog Advisories in 2021

Dense Fog Advisory 7, NWS Dodge City, KS

May 19, 202115 counties in Kansas

NWS Dodge City, KS issued this dense fog advisory at May 19, 2021, 7:25 AM CDT for 15 counties in Kansas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 19, 2021, 7:25 AM CDT (12:25 UTC)
Expired
May 19, 2021, 11:00 AM CDT
In force
4 hr
Issued by
NWS Dodge City, KS

Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Seward County, KS

The radar

The Dodge City radar (KDDC), 10 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 0.4 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

087 
WWUS73 KDDC 191225
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
725 AM CDT Wed May 19 2021

KSZ031-045-046-063>065-077>080-088-089-191600-
/O.NEW.KDDC.FG.Y.0007.210519T1225Z-210519T1600Z/
Ellis-Ness-Rush-Finney-Hodgeman-Pawnee-Gray-Ford-Edwards-Kiowa-
Clark-Comanche-
Including the cities of Pfeifer, Hays, Ness City, La Crosse, 
Garden City, Jetmore, Hanston, Larned, Cimarron, Montezuma, 
Dodge City, Kinsley, Lewis, Greensburg, Haviland, Ashland, 
Minneola, Coldwater, Lake Coldwater, and Protection
725 AM CDT Wed May 19 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...Until 11 AM CDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
2 follow-up statements
305 
WWUS73 KDDC 191245
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
745 AM CDT Wed May 19 2021

KSZ076-086-087-191600-
/O.EXA.KDDC.FG.Y.0007.000000T0000Z-210519T1600Z/
Haskell-Seward-Meade-
Including the cities of Sublette, Satanta, Liberal, Meade, 
Plains City, and Fowler
745 AM CDT Wed May 19 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING...

* WHAT...Visibility less than one mile in dense fog.

* WHERE...Haskell, Seward and Meade Counties.

* WHEN...Until 11 AM CDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

KSZ031-045-046-063>065-077>080-088-089-191600-
/O.CON.KDDC.FG.Y.0007.000000T0000Z-210519T1600Z/
Ellis-Ness-Rush-Finney-Hodgeman-Pawnee-Gray-Ford-Edwards-Kiowa-
Clark-Comanche-
Including the cities of Pfeifer, Hays, Ness City, La Crosse, 
Garden City, Jetmore, Hanston, Larned, Cimarron, Montezuma, 
Dodge City, Kinsley, Lewis, Greensburg, Haviland, Ashland, 
Minneola, Coldwater, Lake Coldwater, and Protection
745 AM CDT Wed May 19 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...Until 11 AM CDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
631 
WWUS73 KDDC 191540
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1040 AM CDT Wed May 19 2021

KSZ031-045-046-063>065-076>080-086>089-191645-
/O.EXP.KDDC.FG.Y.0007.000000T0000Z-210519T1600Z/
Ellis-Ness-Rush-Finney-Hodgeman-Pawnee-Haskell-Gray-Ford-Edwards-
Kiowa-Seward-Meade-Clark-Comanche-
Including the cities of Pfeifer, Hays, Ness City, La Crosse, 
Garden City, Jetmore, Hanston, Larned, Sublette, Satanta, 
Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, 
Haviland, Liberal, Meade, Plains City, Fowler, Ashland, Minneola,
Coldwater, Lake Coldwater, and Protection
1040 AM CDT Wed May 19 2021

...DENSE FOG ADVISORY WILL EXPIRE AT 11 AM CDT THIS MORNING...

Visibilities were improving late this morning and dense fog is not
longer expected. 

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this dense fog advisory went out at May 19, 5:26 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, May 19, 5:26 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
526 AM CDT Wed May 19 2021

...Updated aviation section...

.SHORT TERM...(Today and tonight)
Issued at 321 AM CDT Wed May 19 2021

The upper level feature will move through the area today with an
area of low pressure sliding through western Kansas. A chance of
showers and storms will be possible again in the afternoon,
otherwise expect partly to mostly cloudy skies. Precipitation
chances end from west to east tonight and be confined to central
Kansas tomorrow morning. Winds will be light and from the
southeast today shifting to more of a southerly direction tonight.
Highs look to reach into the 70s today with lows tonight ranging
from around 50 degrees along the KS/CO border to around 60 degrees
across central Kansas.

.LONG TERM...(Thursday through Tuesday)
Issued at 321 AM CDT Wed May 19 2021

A break in the wet weather is expected Thursday night through
Friday as the upper level system continues to eject east of the
area. Meanwhile, an upper level low is expected to move into the
western United States Thursday into Friday then eject into the
Northern Plains this weekend. Cloudiness will increase as this
system moves closer with scattered showers and thunderstorms
expected across western Kansas this weekend into the early part of
next week. A few of these storms may be severe but future model
runs will need to be watched to pin point the timing and position
of the area of extent. Highs throughout the extended look to reach
into the upper 70s to low 80s with lows in the upper 50s to low
60s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 524 AM CDT Wed May 19 2021

Low clouds and fog may bring LIFR conditions to the DDC and GCK
terminals over the next few hours. Otherwise expect VFR conditions
with partly to mostly cloudy skies. Winds will generally be from
the southeast today shifting to more of a southerly direction
tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  75  56  77  61 /  30  30  10   0
GCK  73  54  78  60 /  30  20   0   0
EHA  72  52  81  59 /  30  10   0   0
LBL  73  54  80  58 /  30  20   0   0
HYS  75  58  78  61 /  30  30  10   0
P28  77  60  77  63 /  30  40  20   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Hovorka_42
LONG TERM...Hovorka_42
AVIATION...Hovorka_42
Hazardous weather outlook, May 19, 3:24 AM CDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Dodge City KS
324 AM CDT Wed May 19 2021

KSZ030-031-043>046-061>066-074>081-084>090-200830-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
324 AM CDT Wed May 19 2021 /224 AM MDT Wed May 19 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Patchy dense fog down to a quarter of a mile will be possible
early this morning.

A few thunderstorms will be possible this afternoon into this
evening. A few storms along the KS/OK border may become strong to
severe with small hail and strong winds being the main concern.

Day 1 Hazards
-------------
* Hail: Limited risk
* Thunderstorm wind damage: Limited risk
* Lightning: Limited risk
* Non-thunderstorm wind: Limited risk

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Days 2-7 Discussion
-------------------

Scattered thunderstorms will be possible this weekend into the
early part of next week. A few storms may become severe but it's
too early to tell the extent of severity.

Days 2-7 Hazards
----------------
* Thursday
  - Lightning: Limited risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Friday
  - Lightning: Limited risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Saturday
  - Lightning: Limited risk
  - Non thunderstorm wind: Limited risk

* Sunday
  - Lightning: Limited risk
  - Non thunderstorm wind: Limited risk

* Monday
  - Lightning: Limited risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Significant risk

* Tuesday
  - Lightning: Limited risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:47 PM CDTSpecial Weather StatementDDCMorton28 min

Nearby

Dense Fog Advisories in Kansas, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.